Alert archive / California / Wind Advisories in 2014

Wind Advisory 60, NWS Los Angeles, CA

August 31, 2014

NWS Los Angeles, CA issued this wind advisory at Aug 31, 2014, 1:50 PM PDT. It took effect at Aug 31, 2014, 5:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 31, 2014, 1:50 PM PDT (20:50 UTC)
In effect from
Aug 31, 2014, 5:00 PM PDT
Expired
Sep 1, 2014, 3:00 AM PDT
In force
10 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS76 KLOX 312050
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
150 PM PDT SUN AUG 31 2014

...GUSTY SUNDOWNER WINDS OVER THE SANTA BARBARA SOUTH COAST
TONIGHT...

.SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE ONE MORE ROUND
OF GUSTY SUNDOWNER WINDS TONIGHT. WHILE THESE WINDS SHOULD BE
WEAKER AND LESS WIDESPREAD THAN LAST NIGHT...GUSTS TO 35 MPH ARE
EXPECTED THROUGH THE PASSES AND CANYONS.

CAZ039-010630-
/O.NEW.KLOX.WI.Y.0060.140901T0000Z-140901T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
150 PM PDT SUN AUG 31 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT MONDAY.

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH. WINDS STRONGEST THROUGH PASSES AND CANYONS WEST
  OF SANTA BARBARA CITY.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE
  THROUGH LATE TONIGHT...PEAKING THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  ON HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
2 follow-up statements
253 
WWUS76 KLOX 010241
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
741 PM PDT SUN AUG 31 2014

...GUSTY SUNDOWNER WINDS OVER THE SANTA BARBARA SOUTH COAST
TONIGHT...

.SURFACE HIGH PRESSURE TO THE NORTH WILL GENERATE ONE MORE ROUND
OF GUSTY SUNDOWNER WINDS TONIGHT. WHILE THESE WINDS SHOULD BE
WEAKER AND LESS WIDESPREAD THAN LAST NIGHT...GUSTS TO 35 MPH ARE
EXPECTED BELOW PASSES AND CANYONS...ESPECIALLY WEST OF SANTA
BARBARA CITY.

CAZ039-011000-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-140901T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
741 PM PDT SUN AUG 31 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

* WINDS...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH. WINDS STRONGEST BELOW PASSES AND CANYONS WEST
  OF SANTA BARBARA CITY.

* TIMING...WINDS WILL CONTINUE THROUGH LATE TONIGHT...PEAKING
  THIS EVENING.

* IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  ON HIGHWAYS 101...154...AND 192.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL/SIRARD
494 
WWUS76 KLOX 011005
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
305 AM PDT MON SEP 1 2014

CAZ039-011115-
/O.EXP.KLOX.WI.Y.0060.000000T0000Z-140901T1000Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
305 AM PDT MON SEP 1 2014

...WIND ADVISORY HAS EXPIRED...

WINDS ARE BELOW ADVISORY CRITERIA AND ARE NOT EXPECTED TO RETURN
IN THE NEAR FUTURE.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Aug 31, 10:10 AM PDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 31, 10:10 AM PDT, 3 hours 40 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1010 AM PDT SUN AUG 31 2014

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL KEEP TEMPERATURES ABOVE NORMAL ACROSS
THE AREA FOR ONE MORE DAY. A WEAK TROUGH AND INCREASING ONSHORE FLOW
WILL BRING GRADUAL COOLING MONDAY THROUGH WEDNESDAY...WITH AN
INCREASE IN NIGHT THROUGH MORNING CLOUDS IN COASTAL AND VALLEY
AREAS. BELOW NORMAL DAYTIME TEMPERATURES ARE EXPECTED IN MOST AREAS
TUESDAY THROUGH THURSDAY...WITH SLIGHT WARMING POSSIBLE AT THE END
OF THE WEEK.

&&

.SHORT TERM (TODAY-TUE)...
A WEAKENING NORTH-TO-SOUTH PRESSURE GRADIENT COMBINED WITH A
SLIGHTLY WEAKER RIDGE ALOFT WILL BRING SOMEWHAT COOLER BUT STILL
VERY WARM CONDITIONS TODAY. THE MARINE LAYER IS STILL VERY
SHALLOW...BUT A HEALTHY EDDY OVER VENTURA AND LOS ANGELES COUNTIES
HAS ALLOWED STRATUS TO FORM AND SHOULD HELP BRING MORE EXPANSIVE
CLOUD COVER TONIGHT. THE GUSTY NORTHERLY WINDS FROM LAST NIGHT ARE
WEAKENING...BUT WILL STAY BREEZY THROUGH MUCH OF TONIGHT OVER THE
FAVORED AREAS. THE SBA SOUTH COAST WILL HAVE ANOTHER SUNDOWNER
TONIGHT...AND WHILE THE WINDS SHOULD NOT FILL THE SANTA YNEZ RANGE
LIKE IT DID LAST NIGHT...IT COULD TOUCH ADVISORY STRENGTH THROUGH
THE WESTERN PASSES AND CANYONS. WILL CONSIDER ADDING A WIND ADVISORY
WITH THE AFTERNOON PACKAGE. FORECAST IN GOOD SHAPE...AND ONLY
UPDATED TO REFLECT CURRENT SKY COVER AND TWEAK A FEW OF THE WINDS.

***FROM PREVIOUS DISCUSSION***

THE UPPER TROUGH IN THE GREAT BASIN WILL MOVE EASTWARD TONIGHT AND
MONDAY...BUT HEIGHTS/THICKNESSES ACROSS THE REGION WILL FALL A BIT.
THE MARINE LAYER WILL DEEPEN A BIT...AND THE WRF SHOWS A DECENT
EDDY CIRCULATION TONIGHT. EXPECT NIGHT THROUGH MORNING LOW CLOUDS
AND FOG TO BECOME WIDESPREAD ACROSS COASTAL SECTIONS OF L.A. AND VTU
COUNTIES...AND CLOUDS WILL PROBABLY RETURN TO THE CENTRAL COAST AND
SANTA YNEZ VALLEY AS WELL. CLOUDS WILL LIKELY ALSO PUSH INTO THE SAN
GABRIEL VALLEY...BUT WILL PROBABLY STAY OUT OF THE SAN FERNANDO
VALLEY AND MOST VTU COUNTY VALLEYS. AT THIS POINT...IT APPEARS THAT
N-S GRADIENTS WILL STILL BE SUFFICIENT TO KEEP SKIES CLEAR ACROSS
THE S COAST OF SBA COUNTY. MAX TEMPS SHOULD BE DOWN A FEW DEGREES
MORE IN MOST AREAS ON MON...WITH MAX TEMPS GENERALLY CLOSE TO
SEASONAL NORMALS.

A VERY WEAK UPPER LOW WILL APPROACH THE WEST COAST ON TUE. THE
MARINE LAYER SHOULD DEEPEN A BIT MORE...WITH NIGHT THROUGH MORNING
LOW CLOUDS AND FOG WIDESPREAD IN ALL COASTAL AREAS...PROBABLY
SPREADING INTO ALL BUT THE INTERIOR VLYS. MAX TEMPS SHOULD BE DOWN A
FEW MORE DEGREES ON TUE...TO SLIGHTLY BELOW NORMAL LEVELS IN MOST
AREAS.

.LONG TERM (WED-SAT)...AN UPPER TROUGH WILL LINGER JUST OFF THE
WEST COAST THROUGH THU. EXPECT WIDESPREAD NIGHT THROUGH MORNING LOW
CLOUDS AND FOG IN COASTAL AND MOST VALLEY AREAS THROUGH AT LEAST
THU. MAX TEMPS SHOULD BE AT LEAST A FEW DEGREES BELOW NORMAL.
THE EC IS MORE BULLISH THAN THE GFS WITH HEIGHT RISES ON FRI AND
SAT...AND IF TRUE...THIS WOULD BRING A BIT OF WARMING TO THE
REGION...WITH SOME REDUCTION IN NIGHT THROUGH MORNING STRATUS...AT
LEAST IN THE VLYS.

&&

.AVIATION...31/1710Z...

OVERALL...MODERATE CONFIDENCE IN 18Z TAF PACKAGE. STRATUS
DISSIPATING NICELY THIS MORNING...AND VFR CONDS EXPECTED ALL SITES
THROUGH THIS EVENING. CURRENT AMDAR SOUNDINGS INDICATE INVERSION
BASE AROUND 1500 FEET...AND SHOULD HOVER AROUND THAT LEVEL
OVERNIGHT. WITH EDDY EXPECTED TO SPIN UP...EXPECT STRATUS/FOG TO
RETURN TO ALL COASTAL TAF SITES AND EVEN PUSH INTO THE COASTAL
VALLEYS LATE TONIGHT.

KLAX...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF RETURN OF IFR CONDS
COULD BE +/- 2 HOURS OF CURRENT 08Z FORECAST.

KBUR...MODERATE CONFIDENCE IN 18Z TAF. TIMING OF RETURN OF IFR CONDS
COULD BE +/- 2 HOURS OF CURRENT 11Z FORECAST.

&&

.MARINE...31/830 AM...

HIGH CONFIDENCE IN SMALL CRAFT ADVISORY LEVEL WINDS CONTINUING
ACROSS THE OUTER WATERS THROUGH TONIGHT. ON MONDAY...THE NORTHWEST
WINDS ARE EXPECTED TO DECREASE SLIGHTLY WITH ONLY LOCAL WIND GUSTS
REACHING SMALL CRAFT ADVISORY LEVELS. BEYOND MONDAY...WINDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

FOR THE INNER WATERS...MODERATE CONFIDENCE IN SMALL CRAFT ADVISORY
WINDS DEVELOPING THIS AFTERNOON...AND CONTINUING THROUGH
TONIGHT...ACROSS PZZ645. OTHERWISE...WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS ACROSS THE INNER WATERS THROUGH THE MIDDLE OF
THE WEEK.

BY LATE IN THE WEEK...A MODERATE LONG PERIOD SOUTH SWELL WILL
MOVE INTO THE COASTAL WATERS AND PERSIST THROUGH THE WEEKEND.

&&

.FIRE WEATHER...31/900 AM

TEMPERATURES ON THE SLOPES ON THE SANTA YNEZ RANGE FELL TO AROUND 80
DEGREES BY SUNRISE AND THE RELATIVE HUMIDITY HAD LITTLE RECOVERY.
THE WINDS HAD DIMINISHED AND THE CURRENT GUSTS WERE AROUND 20 MPH.
OTHERWISE INLAND AREAS WERE SEVERAL DEGREES COOLER THAN SATURDAY AT
THIS TIME AND RELATIVE HUMIDITY HAD TRENDED HIGHER. THE AFTERNOON
TEMPERATURES ARE EXPECTED TO TREND A COUPLE OF DEGREES COOLER THAN
SATURDAY AFTERNOON BUT THE RELATIVE HUMIDITY WILL DIFFER LITTLE. A
WEAK TO MODERATE ONSHORE PRESSURE GRADIENT IS EXPECTED TODAY AND THE
STRONGEST WINDS WILL OCCUR IN THE VICINITY OF THE I-5 CORRIDOR NORTH
OF NEWHALL AND IN THE ANTELOPE VALLEY. SINGLE DIGIT RELATIVE
HUMIDITY IS EXPECTED IN THE MENTIONED AREAS AND A FEW HOURS OF
CRITICAL FIRE WEATHER CONDITIONS WILL EXIST. A WEAK SUNDOWNER IS
EXPECTED TO OCCUR OVER THE SANTA YNEZ RANGE TONIGHT WITH LOCAL GUSTS
TO 35 MPH AND THE RELATIVE HUMIDITY IS EXPECTED IN THE MIDDLE TEENS
WHICH WILL MAKE FOR A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS
ALONG THE SANTA BARBARA COUNTY SOUTH COAST.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...DB
AVIATION/MARINE...RAT
FIRE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Aug 31, 1:45 PM PDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
145 PM PDT SUN AUG 31 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
145 PM PDT SUN AUG 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

AREAS OF GUSTY NORTHWEST TO NORTH WINDS WILL AFFECT PASSES AND
CANYONS OF THE SANTA YNEZ RANGE AND THE ADJACENT SOUTH COAST OF
SANTA BARBARA COUNTY. THESE WINDS WILL MAKE DRIVING DIFFICULT TO
HIGH PROFILE VEHICLES AS WELL AS BRING AN ELEVATED FIRE WEATHER
CONCERN.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

MODERATE TO LARGE SURF MAY AFFECT SOUTH FACING BEACHES LATE THURSDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KITTELL

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.